MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 5MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 5MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204390
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the screw broke immediately when the screw was inserted to the driver.No patient injury or delay was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one screw biosure regenesorb 5mm x 25mm, used in treatment, has returned for evaluation.The information provided states: ¿during a tibial fixation surgery, when screwing in the biosure regenesorb interference screw in the tibia, the doctor tried exert further force to screw in but then the whole screw was directly pushed inside the bone tunnel, the tunnel become widen and the screw was loosen¿.Visual assessment confirms complaint.Fragments of the screw were returned.There was a relationship between the reported even and the device.An exact root cause cannot be determined with confidence without the pertinent clinical details; however, factors that could have contributed to the reported event include: not preparing the insertion site as required by the instructions for use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
SCREW BIOSURE REGENESORB 5MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10511739
Report Number1219602-2020-01375
Device Sequence Number3033721
Product Code MAI
UDI-Device Identifier00885554036664
UDI-Public00885554036664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model Number72204390
Device Catalogue Number72204390
Device Lot Number50789467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1